Event Info

We have taken the time to create some pretty spectacular courses, which will take in the best bits in the Whangarei Heads region. There are some amazing beaches, tracks and trails, and we’ve done our best to jam them all into the event courses on offer.

Event options

The region has got some decent bumps and climbs, so will provide testing yet achievable challenges across all courses – event options include:

  1. Multi-sport (individual or teams) – 10km sea kayak, 25km MTB, 14km run (final 3km completed with all team members if participating in a team)
  2. 21km run/walk
  3. 15km run/walk
  4. 8km run/walk
  5. 3km kids dash

Event start times

All events start at the Urquharts Bay car park (approx. 3km from the event base, located at Taurikura Bay) – we will transport all participants to the start.

Event option Briefing time Start time Cut off (max) time
Multi-sport (individual/teams) 7.45am 08.00am 8 hours / 4.00pm
Multi-sport Kayak 7.45am 08.00am 1.5 hours / 10.00am
21km run/walk 8.50am 09.00am 7 hours / 4.00pm
15km run/walk 9.50am 10.00am 6 hours / 4.00pm
8km run/walk 10.50am 11.00am 5 hours / 4.00pm
3km kids dash 12.50pm 1.00pm 3 hours / 4.00pm

Multi-sport (individual/teams)

Briefing time : 7.45am
Start time : 8.00am
Cut off (maximum) time : 8 hours / 4.00pm

Multi-sport Kayak

Briefing time : 8.15am
Start time : 8.30am
Cut off (maximum) time : 1.5 hours / 10.00am

21km run/walk

Briefing time : 9.20am
Start time : 9.30am
Cut off (maximum) time : 6.5 hours / 4.00pm

15km run/walk

Briefing time : 10.20am
Start time : 10.30am
Cut off (maximum) time : 5.5 hours / 4.00pm

8km run/walk

Briefing time : 11.20am
Start time : 11.30am
Cut off (maximum) time : 4.5 hours / 4.00pm

3km kids dash

Briefing time : 12.50pm
Start time : 1.00pm
Cut off (maximum) time : 3 hours / 4.00pm

Entry prices

Online registrations will close midday Thursday 12th April

Super Early entry
20/11/17 – 15/12/17
Early entry
16/12/17 – 31/1/18
 Standard entry
1/2/18 – 12/4/18
 Late entry
13/4/18 – 14/4/18
Multi-sport – individual $119.00 $134.00 $149.00 $159.00
Multi-sport – individual
(60+ / under 18)
$79.00 $94.00 $109.00 $119.00
Multi-sport – team of 2 $139.00 $154.00 $169.00 $179.00
Multi-sport – team of 2
(60+ / under 18)
$99.00 $114.00 $129.00 $139.00
Multi-sport – team of 3 $159.00 $174.00 $189.00 $199.00
Multi-sport – team of 3
(60+ / under 18)
$119.00 $134.00 $149.00 $159.00
21km run/walk $64.00 $74.00 $84.00 $94.00
21km run/walk
(60+ / under 18)
$44.00 $54.00 $64.00 $74.00
15km run/walk $54.00 $64.00 $69.00 $74.00
15km run/walk
(60+ / under 18)
$34.00 $44.00 $49.00 $54.00
8km run/walk $44.00 $54.00 $59.00 $64.00
8km run/walk
(60+ / under 18)
$24.00 $34.00 $39.00 $44.00
3km kids dash
(12 & under)
$10.00 $15.00 $20.00 $20.00

Super Early entry : 20/11/17 – 15/12/17
Early entry : 16/12/17 – 31/1/18
Standard entry : 1/2/18 – 12/4/18
Late entry : 13/4/18 – 14/4/18

Multi-sport – individual

Super Early entry : $119.00
Early entry : $134.00
Standard entry : $149.00
Late entry : $159.00

Multi-sport – individual
(60+ / under 18)

Super Early entry : $79.00
Early entry : $94.00
Standard entry : $109.00
Late entry : $119.00

Multi-sport – team of 2

Super Early entry : $139.00
Early entry : $154.00
Standard entry : $169.00
Late entry : $179.00

Multi-sport – team of 2
(60+ / under 18)

Super Early entry : $99.00
Early entry : $114.00
Standard entry : $129.00
Late entry : $139.00

Multi-sport – team of 3

Super Early entry : $159.00
Early entry : $174.00
Standard entry : $189.00
Late entry : $199.00

Multi-sport – team of 3
(60+ / under 18)

Super Early entry : $119.00
Early entry : $134.00
Standard entry : $149.00
Late entry : $159.00

21km run/walk

Super Early entry : $64.00
Early entry : $74.00
Standard entry : $84.00
Late entry : $94.00

21km run/walk
(60+ / under 18)

Super Early entry : $44.00
Early entry : $54.00
Standard entry : $64.00
Late entry : $74.00

15km run/walk

Super Early entry : $54.00
Early entry : $64.00
Standard entry : $69.00
Late entry : $74.00

15km run/walk
(60+ / under 18)

Super Early entry : $34.00
Early entry : $44.00
Standard entry : $49.00
Late entry : $54.00

8km run/walk

Super Early entry : $44.00
Early entry : $54.00
Standard entry : $59.00
Late entry : $64.00

8km run/walk
(60+ / under 18)

Super Early entry : $24.00
Early entry : $34.00
Standard entry : $39.00
Late entry : $44.00

3km kids dash
(12 & under)

Super Early entry : $10.00
Early entry : $15.00
Standard entry : $20.00
Late entry : $20.00

Age Categories

There will be merit prizes awarded to the overall winners in each event option (male and female), and will recognise the winners (ie. no prizes) in each age category, as outlined below;

  • Under 20
  • 20 – 39 years
  • 40 – 49 years
  • 50 – 59 years
  • 60+ years

Pre Event Registration and Race Pack collection

Registration and race pack collection will be held at the Hub information Centre located at 91 Dent Street in the Town Basin. Our team will be onsite from 3pm to 8pm on Friday 13th April. If there is no way you can make it to registration on Friday evening we will also have registration available at the event base from 6:30am Saturday morning for the multisporters and from 8.00am at Urquharts Bay for the run/walk participants.

Car Parking

For all Run/Walk participants there will be ample car parking available at Whangarei Heads School located at 28 Whangarei Heads School Road. For all Multisporters please park in the event base and follow signage and/or event staff instructions off Taurikura Bay.

We are aiming to keep the local residents happy and are wanting to avoid too much disruption to their day. We have provided a car parking option at the event base for Multi-sport competitors only to make it easier with bike and kayak drop offs etc.

Transport

All Run/Walk events (excluding team and individual multisporters) park at Whangarei Heads School (28 Whangarei Heads School Road) and will be transported to the Run/Walk starts at Urquharts bay.

The buses will leave when full and will be on a continuous loop to and from the car parking to the event start location. Please allow plenty of time to park and board the bus which will take you to the start line. We recommend allowing an hour to park, board the bus, be driven to the start and collect your race number and transponder then be briefed before the start.

We request that only participants take the provided transport to the start location and supporters walk the approx 500m to the event base from the school park parking via a short track through the back of the school.

There is of course an exception for the kids 3km dash event. Parents/caregivers are welcome to travel with their kid(s).

Plus note: no bus transport is provided for the multisport event.

Prize Giving / Post Event

There will be an event prize giving held at the finish line / event base at Taurikura Bay at 3.00pm.

At the event base, we will create a great spot to hang out and relax following your event, or to wait for your friends and/or family members. There will be some awesome, authentic food offerings from local providers, an event bar, event MC as well as entertainment for the kids.

The event finish line/base is across the road from a lovely, safe swimming beach, so pack the togs and towels!

 

Post Event Dinner

Our team at the Mount Manaia Club will be providing a  have rustled up a great post event meal for our Wild Kiwi participants and supporters. The Parua Bay Tavern is approx. 8km from the event base (heading back towards Whangarei) and is in an unbelievable spot.

The meal will be a $25 buffet with a range of beautiful salads, honey glazed ham on the bone and prime beef rump with warm chocolate brownies and whipped cream for afters. Amazing waterfront location and entertainment provided will ensure a great setting to share stories and relive race day. As this option was not available when most of you entered please book and pay for your meal tickets by clicking on your E-Ticket link above, then click the ‘back’ button and then the ‘add optional item’ button to add a great dinner to your event weekend! Dinner tickets will be giving to you at registration. Dinner will be served from 6pm – 7pm.

If you are feeling a bit thirsty and want to let your hair down after a solid day relax and have a few drinks, take advantage of the bus options in the ‘Transport’ section above and don’t worry about having to drive.

Whangarei Heads

With the sheltered beaches of the Whangarei Harbour on one side, the sweep of the Pacific Ocean on the other, and dotted with small close knit communities, taking some time out in this wonderland is a must. The Bream Head Scenic Reserve is classified as an outstanding ecosystem supporting a diversity of species, contains unique archaeological, historical and landscape features and represents the largest area of coastal pohutukawa-broadleaf forest remaining in Northland, and one of the best in the country.

For a huge choice of accommodation options, details of local service, as well as maps, images and useful information about this nature-lovers paradise, check out www.discoverwhangareiheads.nz

Prize giving

Prize giving will be held at the event base at 3.00pm

Enter online now

Calling all Wild Kiwis!

Enter Now
Local Event Partners
Total Sport Partners
Back to top